Medical questions & health advice by board certified doctors
"Could my sinus infection be causing my eyelids to swell?"
I have a sinus infection. I am taking antibiotics to make it go away but my eyelids are starting to swell. Is this just from the sinus infection and is a symptom or am I having an allergic reaction to the antibiotics?
I would definitely go to see your primary care doctor, or whoever prescribed the antibiotic for you, as soon as possible. Whenever you are taking antibiotics, there always is a small chance of an allergic reaction and, for this reason, any symptoms that are new and potentially consistent with an allergic reaction need to be evaluated right away. Symptoms of a mild allergic reaction might include hives on the face or the body. A more serious allergic reaction might include swelling around they eyes or mouth, swelling of the tongue, or trouble breathing. If the swelling around your eyes is only minimal and you have no other serious symptoms, you should get in to see your doctor; however, if you have any of the other serious symptoms, or severe eyelid swelling, then you should go directly to the emergency room and not wait for an office appointment with your doctor. When the doctor takes a look at you, they will be able to help determine if your symptoms are consistent with an allergic reaction. If the swelling is very mild, and you don't have any other symptoms of allergy, then it might just be from puffiness induced by the sinus congestion, but it is important to rule out the more serious cause first!
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.